Hail, Choctaw
- When
- February 3, 6:45 PM CST to 6:47 PM CST
- Where
- Choctaw County, Melvin
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.917, -88.450
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Feb 3, 5:55 PM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 555 PM CST FRI FEB 3 2006 .UPDATE...RECENTLY UPDATED HAZARDOUS WEATHER OUTLOOK AND ZONE FORECAST PACKAGE WITH REGARD TO THIS EVENINGS SEVERE THREAT AND ISSUANCE OF SEVERE THUNDERSTORM WATCH 31. SEVERE THUNDERSTORMS CURRENTLY MOVING INTO EXTREME NWRN ZONES FROM THE WEST...AND EXPECT THESE TO CONTINUE TO MOVE EAST ACROSS NORTHERN PERIPHERY OF FCST AREA THIS EVENING. PRIMARY THREATS WITH THESE STORMS IS EXPECTED TO BE LARGE HAIL...AS 18Z JAN SOUNDING INDICATED WET BULB ZERO HEIGHTS BELOW 8000 FEET. THE SOUNDING ALSO INDICATED A LAYER OF DRY AIR CENTERED AROUND 700 MB...SO SOME DAMAGING WIND GUSTS ARE ALSO A THREAT. LOLVL SHEAR IS NOTED...BUT AT THIS TIME DUE TO SOMEWHAT LIMITED CAPE VALUES ACROSS THE REGION...THE TORNADO THREAT APPEARS ONLY MARGINAL. HOWEVER...AN ISOLATED BRIEF TORNADO IS ALWAYS POSSIBLE IN THIS TYPE SITUATION IF LOLVL BOUNDARIES CONVERGE. ONLY OTHER CHANGE TO ZONES IN UPDATE WAS TO ADD PATCHY DENSE FOG ALONG COASTAL AREAS OF THE FLORIDA PANHANDLE. EXPECT THIS POTENTIAL TO PERSIST OVER NEXT COUPLE OF HOURS...BUT BEGIN TO IMPROVE AS SOUTHERLY FLOW PICKS UP AND FRONT MOVES ACROSS THE AREA LATER TONIGHT. 12/SHEPHERD ..............PREVIOUS DISCUSSION.................................. .SHORT TERM...CURRENTLY WATCHING A STRONG TO SEVERE LINE OF THUNDERSTORMS MOVING ACROSS WEST CENTRAL MISSISSIPPI. THIS IS OUT AHEAD OF AN INTENSIFYING COLD FRONT MOVING THROUGH CENTRAL LA ASSOCIATED WITH A STRONG S/WV DRIVING DOWN THE BACKSIDE OF A LONGWAVE TROF OVER EASTERN STATES. A DEVELOPING SFC LOW ACROSS CENTRAL LA WILL TRACK NE ALONG THE SFC WARM FRONT CURRENTLY EXTENDING NORTHEASTWARD FROM THE LOW NE TO NEAR MGM AND AUBURN AND SLOWLY LIFTING NORTH. SOUTH OF THE WARM FRONT SFC TEMPS HAVE WARMED INTO THE LOWER 70S WHERE SKIES HAVE SCATTERED OUT. MOISTURE RECOVERY IS LIMITING SFC BASED INSTABILITY AS DEWPOINTS VALUES HAVE BEEN HELD INTO THE 50S. LOW 60 DEWPOINTS ARE ONLY NOW COMING INTO COASTAL ALABAMA AND FLORIDA. WITH THE TIMING OF THE THUNDERSTORMS AROUND 6 PM THIS EVENING AND LATER...INSOLATION WILL ALSO BE ON THE DECREASE AND LIMIT INSTABILITY. HOWEVER...AS STEEP LAPSE RATES CONTINUE TO OVERSPREAD THE AREA...EXPECT INSTABILITY VALUES TO BE ON THE INCREASE ESPECIALLY IN THE MIDDLE LEVELS OF THE ATMOSPHERE. WV IMAGERY INDICATES THE S/W IS ROUNDING THE BASE OF THE TROF AND SHIFTING NORTHEASTWARD. THIS WOULD INDICATE THE GREATEST FORCING WILL SLIDE ACROSS NORTHERN SECTIONS OF THE CWA. HAVE ALSO ALIGNED THE POPS WITH THIS IN MIND...LIKELY ACROSS NORTHERN AREAS TO TO LOW END SCATTERED ALONG THE COAST. VISIBLE SATELLITE INDICATES THE LINE IS TRYING TO BACKBUILD TO SOUTH ACROSS SOUTHCENTRAL LOUISIANA. THIS SHOULD CONTINUE LIFTING EAST AND NORTHEAST AS THE UPPER SYSTEM AND SFC LOW LIFT NORTHEASTWARD. BELIEVE THE MAIN THREATS THIS EVENING WILL BE PRIMARILY LARGE HAIL WITH A SECONDARY THREAT OF DAMAGING WINDS WHERE STORMS CAN BECOME SFC BASED...AS HAS BEEN REPORTED ACROSS CENTRAL MS. THE BEST CHANCES OF SEVERE WEATHER WILL BE NORTH OF A HATTIESBURG TO EVERGREEN LINE. ISOLATED TORNADOES ARE AN OUTSIDE POSSIBILITY ESPECIALLY ACROSS SOUTHERN AREAS WHERE SFC WINDS REMAIN BACKED. WILL MENTION SEVERE WORDING IN ALL AREAS WITH THE MOST EMPHASIS ACROSS NORTHERN AREAS. FRONTAL BOUNDARY SHOULD BE ALMOST OUT OF THE AREA BY MIDNIGHT. AND AS THE AXIS OF THE UPPER TROUGH PASSES TO THE EAST...STRONG DOWNGLIDE...INCREASING COND PRES DEFICITS AND COLD ADVECTION WILL BEGIN IN ERNEST. THUS EXPECT SKIES TO RAPIDLY CLEAR AFTER MIDNIGHT WITH ONLY SCT CLOUDS IN THE MORNING. WINTER RETURNS FOR SATURDAY AS STRONG CAA WILL OVERCOME CLEAR SKIES TO HOLD HIGH TEMPS INTO THE 50S IN MOST PLACES WITH A STRONG NORTHWEST WIND MAKING IT FEEL EVEN COLDER. SATURDAY NIGHT WILL BE THE COLDEST NIGHT WITH STRONG RADIATIONAL COOLING AS HIGH PRESSURE SETTLES OVER THE AREA WITH LOWS FALLING TO BELOW FREEZING ACROSS THE INTERIOR. SUNDAY WILL BE ANOTHER COOL DAY AS HIGH PRESSURE MOVES TO THE EAST...SOUTHERLY FLOW WILL RETURN ALONG WITH INCR CLOUDS LATE SUNDAY EVENING. THIS IS IN ADVANCE OF ANOTHER S/WV AND SFC LOW THAT WILL AFFECT THE AREA ON MONDAY. .LONG TERM...(MONDAY THROUGH FRIDAY)...UPPER RIDGE ALONG THE WEST COAST BREAKS DOWN TEMPORARILY AS DEEP LOW MOVES ONSHORE IN THE PAC NW. THIS WILL ALLOW ZONAL FLOW TO DEVELOP ACROSS THE SOUTH CENTRAL US. A PIECE OF THE PREVIOUSLY MENTIONED LOW LOOKS TO BREAK OFF AN BE SHUNTED SOUTH AROUND THE WEST SIDE OF THE STRONG LOW PRESSURE OVER THE NORTHEAST. THIS S/WV AND ASSOCIATED SFC LOW THEN TRACK EASTWARD IN THE UPPER FLOW. THERE IS SOME VARIABILITY ON THE EXACT PLACEMENT OF THE LOW...BUT CONSENSUS POINTS TO ACROSS THE INTERIOR SOUTHEAST WHICH PLACES THE GULF IN THE WARM SECTOR OF THE CYCLONE. HOWEVER THE NARROW TIME WINDOW FOR AIRMASS MODIFICATION ACROSS THE GULF ...ESPECIALLY IN LIGHT OF SHARP DRYING IN THE WAKE OF THIS WEEKENDS SYSTEM...SHOULD KEEP THUNDERSTORMS OUT OF THE FORECAST. AND HAVE REMOVED THE THUNDERSTORM CHANCES FOR MONDAY IN LINE WITH SPC OUTLOOK. EXTENDED GUIDANCE AGREES ON THE WESTERN US RIDGE AMPLIFYING AND NW FLOW RETURNING TO THE CENTRAL AND EASTERN US. THIS WILL ALLOW MORE COLD AIR TO MAKE INTO THE EAST AND KEEP OUR TEMPERATURES BELOW CLIMATOLOGY FOR MOST OF NEXT WEEK. HPC PREFERS AN EVEN MORE AMPLIFIED WESTERN RIDGE AND THUS A DEEPER TROF OVER THE EASTERN STATES THAT WHAT THE 03.00Z GFS INDICATED. EITHER WAY...LOOKS LIKE WINTER HAS FINALLY RETURNED TO THE EAST. && .MARINE...THAT LOW FORMING BETWEEN BOLIVAR PENINSULA AND SABINE PASS IN TEXAS IS JUST NOW IN THE ATCHAFALAYA-MISSISSIPPI DELTA REGION. IT WILL CONTINUE TO INTENSIFY AND MOVE NORTHEAST TOWARD THE CAROLINAS OVERNIGHT. A STRONG COLD FRONT TRAILING THIS LOW WILL MOVE PAST THE MARINE AREA TONIGHT QUICKLY BRINGING STRONG WEST WINDS TO NEAR 30 KNOTS AND GUSTS EXCEEDING GALE FORCE. A STRONG OFFSHORE FLOW BEHIND THE FRONT WILL GENERATE SEAS FROM NEAR SHORE CAUSING THE INTERACTION OF DEVELOPING AND DECAYING WAVE GROUPS MEANING SEAS HIGHER THAN BRETSCHNEIDER METHODOLOGY WOULD INDICATE. HOWEVER THIS COULD BE SOMEWHAT MITIGATED BY DIFFUSION AROUND THE SHOAL WATER OF THE SOUTHWEST PASS REGION... PARTICULARLY IN LARGER WAVES OF LONGER WAVELENGTH..AND ARRIVING IN MOB MARINE AREA. NONETHELESS CHOSE TO BIAS TOWARD SAFETY AND OVER-FORECAST JUST A BIT. EXPECT THIS SITUATION WOULD PERSIST THROUGH SATURDAY MORNING AND SLOWLY DIMINISH OVERNIGHT SATURDAY INTO SUNDAY AS A HIGH BUILDS OVER THE AREA. A MODERATE ONSHORE FLOW WILL RETURN MONDAY AS THE HIGH MOVES OVER THE WESTERN ATLANTIC...FOLLOWED BY ANOTHER COLD FRONT MONDAY NIGHT. && .FIRE WEATHER...DRIER/COOLER CONDITIONS WILL PREVAIL THROUGH THE WEEKEND WITH AFTERNOON RELATIVE HUMIDITIES FALLING TO NEAR 35 PERCENT FOR LESS THAN FOUR CONSECUTIVE HOURS ON SATURDAY. CURRENTLY THERE ARE NO WATCHES OR WARNINGS ARE ANTICIPATED FOR THE WEEKEND THOUGH AFTERNOON RELATIVE HUMIDITIES WILL HAVE TO BE CLOSELY MONITORED ESPECIALLY ON SUNDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 43 59 34 59 / 20 0 0 0 PENSACOLA 46 61 35 62 / 30 0 0 0 DESTIN 48 61 41 60 / 30 0 0 0 EVERGREEN 47 57 29 57 / 50 0 0 0 WAYNESBORO 41 56 30 59 / 50 0 0 0 CAMDEN 42 53 28 56 / 60 0 0 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...SMALL CRAFT ADVISORY GMZ630-650-670. FL...SMALL CRAFT ADVISORY GMZ655-675. MS...NONE. && ST/LT...JC MARINE...BD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 520 PM CST FRI FEB 3 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-041200- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 520 PM CST FRI FEB 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TONIGHT... AN AREA OF LOW PRESSURE OVER SOUTH CENTRAL MISSISSIPPI LATE THIS AFTERNOON WILL MOVE EAST ACROSS SOUTHWESTERN ALABAMA DURING THE EVENING HOURS. A MOIST SOUTHERLY WIND FLOW IN ADVANCE OF THE LOW WILL BRING INCREASING MOISTURE AND INSTABILITIES TO THE REGION THIS EVENING. A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS OVER CENTRAL MISSISSIPPI WILL MOVE EAST ACROSS THE AREA THROUGH THE EVENING HOURS...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM. SOME SEVERE THUNDERSTORM WARNINGS WILL POSSIBLY BE ISSUED THIS EVENING...ESPECIALLY ALONG AND NORTH OF A WAYNESBORO...GROVE HILL...GREENVILLE LINE. THE PRIMARY THREAT OF SEVERE WEATHER IN ASSOCIATION WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS ALSO A THREAT OF AN ISOLATED TORNADO WITH SOME OF THE STORMS AS LOW LEVEL SHEAR IS SUFFICIENT. THE SEVERE THREAT WILL END FROM WEST TO EAST ACROSS THE AREA THIS EVENING...WITH ALL THE STORMS BEING EAST OF THE ENTIRE REGION BY AROUND MIDNIGHT. MAKE SURE NOAA ALL HAZARDS WEATHER RADIOS HAVE A GOOD BATTERY BACKUP...IN CASE SEVERE WEATHER WARNINGS BECOME NECESSARY AND POWER OUTAGES OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A STRONG OFFSHORE WIND AND HIGH SEAS WILL BE HAZARDOUS TO BOATING OPERATIONS...ESPECIALLY FOR SMALLER CRAFT...THROUGH SATURDAY EVENING. OVER LAND AREAS...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS FOR SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS AFTERNOON AND EVENING.
The Mobile radar (KMOB), 139 km away, was scanning. The volume nearest the first event began at 00:43 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493173.